I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

an anti-cholinergic

User
Posted 08 January 2018 16:49:51(UTC)

hi,when i recently had my 6mths psa test 0.03 which is ok, my urologist asked how my flow was and i said not bad with tamsolusin,but that i am still getting up 5 times a night and its hard to get back to sleep been like this for 4yrs,he asked me how often i go during the day i said thats hard to say as it depends how much i drink, anyway he has given me a script for an-anticholinergic theres 3 different ones,but i dont know whether to bother side effects constipation,which i have been struggling with,but i have noticed since my gp recently told me to stop my 5000iu of vit d3 my constipation seems to have improved a bit,also a side effect is acid reflux  which i certainly dont want as i have got a hiatius hernia which i am only just managing,any thoughts on this please.

User
Posted 08 January 2018 18:21:41(UTC)

Radar, there is no point you going to see the doctors and specialists if you don't trust the advice they give you! He has prescribed something that might help - the side effects are only 'possible' side effects not guaranteed and if you try them and have problems you can stop. I think that if you could get a proper night's sleep some of your other health problems might get better - it can't be good for your body to always be tired. The constipation was caused by you self-medicating plus (I suspect) your diet not being of good enough quality.

The acid reflux may also be made worse by some of the supplements you take - I don't think you ever followed our advice on here that you should take everything you are taking to the chemist or GP and check that none of them are conflicting with each other or with your other meds.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


User
Posted 09 January 2018 10:31:38(UTC)

thanks lyn,  i am at my gps on thursday so i will tell him the supplements im taking,but a while ago i took my supplements to the dr and showed him and he did not have a clue,the ones im taking now are good for my hip arthritis,turmeric benefits was on this morning show yesterday,regards getting up 5 times a night i still dont feel really tired,as for my diet i do the best i can with living on my own,when you go out for a while and eat out just do the best, when first dx i got sick to death of what to eat and what not to eat looking at the ingredients did my head in so now i have relaxed more now of what i eat,other guys on there own will understand. oh i have checked a lot about interactions and found none,and i only take 1 med tamsolusin. cheers.

User
Posted 09 January 2018 18:08:09(UTC)

anyone take supplements to help them at all.

User
Posted 09 January 2018 19:49:36(UTC)

I don't take supplements but rely on a well balanced diet which many dieticians say should in most cases be adequate. However, I would take them to help any deficiencies should this be the case which could be caused by other medication. A little extra vitamin C or particularly in winter vitamin D could be helpful.

I do take 2x100 mg capsules of Dioctyl (Docusate Sodium) each day to help with constipation. I think this must be a fairly mild laxative as it was offered to anybody who wanted it in the hospital ward I was in and my GP subsequently added it to my other medication prescription.

Barry
User
Posted 09 January 2018 20:47:00(UTC)

Radar, you will have read of my scepticism about supplements so I won't labour the point. What I do know about is a hiatus hernia, however, because I too have one, recently diagnosed. I am taking Omeprazole 20 mg twice daily day, but there are similarly acting drugs under various names. It reduces acid produced in the stomach, so helps with indigestion and acid reflux. You should be on something !ike this, prescribed by your GP, to help you manage your hiatus hernia. If not, I suggest you see him/her with your list of other things you are taking, to get this problem sorted out.

Best wishes

AC

User
Posted 09 January 2018 23:23:12(UTC)

radar

Besides Tam I've recently gone back on Vesicare (Solifenacin) which is an anticholinergic. A few years back I came off it due to severe constipation. This time its ok (possibly due to other meds I'm on now) just have the other common side effect of a dry mouth -no big deal. I opted to stay on 5mg as the improvement was good and I wanted to reduce risk of retention.

Ray

User
Posted 10 January 2018 09:31:18(UTC)

auld codger,thanks i have been on 20mg of raberprazole for years which is not supposed to be good long term,they hinder absorbing nutrients from food gps dish them out like sweets,but what else can you do,the things thats good for pc like tomato  fruit etc are not good for hiatius hernia so its hard i still have tomato based things but i still struggle clearing the back of my throat all 1 can do is increase the dosage.

 
©2018 Prostate Cancer UK